Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 8, 2013, 11:13 AM CST for 34 counties in Alabama. It took effect at Mar 8, 2013, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2013, 11:13 AM CST (17:13 UTC)
- In effect from
- Mar 8, 2013, 12:00 PM CST
- Expired
- Mar 8, 2013, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 34 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 42 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2355 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS84 KBMX 081713 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1113 AM CST FRI MAR 8 2013 ...DRY CONDITIONS MAY LEAD TO A HIGH FIRE DANGER TODAY... .A VERY DRY AIRMASS HAS SETTLED ACROSS CENTRAL ALABAMA TODAY. RELATIVE HUMIDITY VALUES WILL FALL TO LESS THAN 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. ALZ011>015-081815- /O.CAN.KBMX.FW.A.0004.130308T1800Z-130308T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- 1113 AM CST FRI MAR 8 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR NORTHWEST ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FIRE WEATHER WATCH. TEMPERATURES SHOULD BE COOLER WITH HIGHER DEWPOINTS ACROSS NORTHWESTERN ALABAMA. RH VALUES MAY STILL DROP TO BELOW 25 PERCENT HOWEVER DURATION WILL REMAIN BRIEF. $$ ALZ017>050-082300- /O.UPG.KBMX.FW.A.0004.130308T1800Z-130308T2300Z/ /O.NEW.KBMX.FW.W.0004.130308T1800Z-130308T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 1113 AM CST FRI MAR 8 2013 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR AREAS ALONG AND SOUTH OF INTERSTATE 59... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE FROM THE NORTHEAST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
899 WWUS84 KBMX 082302 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 502 PM CST FRI MAR 8 2013 ...RED FLAG WARNING HAS EXPIRED... ALZ017>050-090015- /O.EXP.KBMX.FW.W.0004.000000T0000Z-130308T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 502 PM CST FRI MAR 8 2013 ...RED FLAG WARNING HAS EXPIRED FOR MUCH OF CENTRAL ALABAMA... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES ARE BEGINNING TO INCREASE ABOVE 25 PERCENT ACROSS THE AREA...AND WILL CONTINUE TO DO SO OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 8, 5:54 AM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 8, 5:54 AM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 AM CST FRI MAR 8 2013 .UPDATE... AVIATION DISCUSSION. && .SHORT TERM... TODAY THROUGH SUNDAY. EXCELLENT WEATHER WILL BE THE STORY THROUGH THE WEEKEND...AS THE LARGE UPPER RIDGE CONTINUES SHIFTING EASTWARD. CURRENTLY...THE RIDGE AXIS RESIDES ACROSS THE HEART OF TEXAS NORTHWARD INTO THE GREAT PLAINS STATES LOOKING AT 300MB 00Z RAOBS. THAT RIDGE AXIS WILL BE CENTERED OVER US BY SATURDAY. FOR TODAY...MILD TEMPERATURES AND LOTS OF SUNSHINE WILL BE THE RULE. 1000-850MB THICKNESSES LOOK TO SUPPORT HIGHS IN THE LOW TO MID 60S AREAWIDE. HOWEVER...WITH THE DRY AIRMASS THAT WILL BE IN PLACE AND MIXING DEWPOINTS INTO THE MID AND UPPER 20S I WOULD NOT BE SURPRISED TO SEE TEMPS IN THE UPPER 60S ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE CWA. THE LOW DEWPOINTS WILL CREATE THE POSSIBILITY OF REACHING CRITICAL FIRE WEATHER CRITERIA THIS AFTERNOON...SO CHECK OUT THE FIRE WEATHER SECTION BELOW FOR MORE INFO. THE WARM UP CONTINUES THIS WEEKEND...AND FOLKS SHOULD DEFINITELY BE ABLE TO ENJOY ANY OUTDOOR ACTIVITIES THAT ARE PLANNED. INCREASING THICKNESS VALUES AND 500MB HEIGHTS OF OVER 575 DKM WILL EASILY SUPPORT 70S IN THE WEST BY SATURDAY AND AREAWIDE BY SUNDAY AFTERNOON. HIGH CIRRUS CLOUDS WILL ALSO SPREAD OVER THE SOUTHEAST THROUGH THE WEEKEND AHEAD OF THE ADVERTISED SYSTEM THAT WILL MOVE THROUGH CENTRAL ALABAMA ON MONDAY. THE HIGH CLOUDS COULD PREVENT THE MAXIMUM AMOUNT OF SURFACE HEATING...BUT THE HIGHER SUN ANGLE SHOULD PRODUCE MORE THAN ENOUGH INSOLATION TO OFFSET THE CLOUD COVER. .LONG TERM... MONDAY THROUGH THURSDAY. PREVIOUS THINKING ON MONDAY'S SYSTEM STILL HASN'T CHANGED TOO MUCH BASED ON THE LATEST SUITE OF GUIDANCE. THE COLD FRONT LOOKS TO BE PLACED NEAR MEMPHIS STRETCHING SOUTHWESTWARD TO SHREVEPORT BY SUNDAY AFTERNOON. THE SHORTWAVE TROUGH DEVELOPING ACROSS TEXAS DOESN'T APPEAR QUITE AS POTENT ON THE 12Z RUNS THIS MORNING AS THEY WERE YESTERDAY. THEREFORE...THE SECONDARY LOW PRESSURE THAT DEVELOPS IS NOT NEAR AS STRONG. THE ECMWF AND CMC ARE NOW PRESENTING THE WEAK SECONDARY LOW FORMING ACROSS SOUTHERN MISSISSIPPI BY EARLY MONDAY MORNING MOVING EAST-NORTHEASTWARD THROUGH MONDAY AFTERNOON. WE WOULD HAVE A HARD TIME SEEING ANY GOOD INSTABILITIES WORKING NORTHWARD WITH THE LOW TRACKING THAT FAR TO OUR SOUTH. NOT TO SAY WE MIGHT HAVE TO WATCH FOR A BRIEF SURGE OF MOISTURE AND INSTABILITY ACROSS OUR FAR SOUTHERN COUNTIES FOR A SMALL CHANCE OF ISOLATED SEVERE CONVECTION ON MONDAY AFTERNOON...BUT THE LOW SEVERE WEATHER CHANCES APPEAR EVEN LOWER WITH THIS RUN OF THE MODELS. THE GFS...WHICH STILL DEPICTED A STRONGER LOW TRACKING TO OUR NORTH ON THE 00Z RUN HAS JOINED THE ECMWF AND CMC WITH THE LOW TO OUR SOUTH ON THE 06Z RUN THAT HAS JUST COME IN. THEREFORE...WILL CONTINUE THE TREND OF NO HAZARDS IN THE HWO. ALTHOUGH THE SEVERE WEATHER CHANCES STILL LOOK LOW...WE WILL STILL SEE WIDESPREAD SHOWER AND STORM DEVELOPMENT ACROSS ALL OF CENTRAL ALABAMA ON MONDAY THROUGH TUESDAY MORNING. AFTER GENERATING SOME STORM TOTAL QPF AMOUNTS UTILIZING A BLEND OF THE GFS...ECMWF...AND WPC GUIDANCE...WE WILL LIKELY SEE ANYWHERE BETWEEN 1 TO 1.75 INCHES OF RAIN FOR THE CWA THROUGH TUESDAY MORNING. SINCE WE HAVE HAD A CHANCE TO DRY OUT SINCE THE HEAVY RAINFALL THAT WE OBSERVED IN LATE FEBRUARY...WE ARE NOT ANTICIPATING ANY FLOOD PROBLEMS AT THIS TIME AS THE SYSTEM WILL HAVE A GOOD EASTWARD COMPONENT AND MOVE OUT BY TUESDAY MORNING. COOLER WEATHER WILL RETURN TO THE SOUTHEAST ON TUESDAY...BUT ONLY JUST BELOW NORMAL FOR THIS TIME OF THE YEAR WITH HIGHS EXPECTED TO BE IN THE UPPER 50S. UPPER LEVEL RIDGING IS BEING ADVERTISED TO RETURN THROUGH THE END OF THE PERIOD WITH DRY CONDITIONS AND AFTERNOON TEMPERATURES POSSIBLY REACHING 70 ONCE AGAIN BY LATE NEXT WEEK. 56/GDG && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS...WITH ONLY HIGH CLOUDS STREAMING ACROSS THE AREA AND LIGHT WINDS OUT OF THE NORTHEAST THIS AFTERNOON. 14 && .FIRE WEATHER... RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT ACROSS MUCH OF CENTRAL ALABAMA THIS AFTERNOON...ESPECIALLY AT LOCATIONS NORTH AND WEST OF INTERSTATE 85. MOST LOCATIONS CURRENTLY REACH 3 OR 4 HOURS AT THE MINIMUM RH CRITERIA...SO HAVE OPTED FOR A WATCH. WILL NEED TO WATCH DEWPOINT TRENDS THIS MORNING...AND LIKELY UPGRADE AT LEAST A PORTION OF THE WATCH AREA TO A WARNING. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 37 68 43 70 / 0 0 0 0 0 ANNISTON 65 39 68 45 70 / 0 0 0 0 0 BIRMINGHAM 62 42 69 48 71 / 0 0 0 0 10 TUSCALOOSA 65 43 71 51 73 / 0 0 0 0 10 CALERA 63 43 68 48 71 / 0 0 0 0 10 AUBURN 62 41 65 45 68 / 0 0 0 0 0 MONTGOMERY 65 43 69 48 73 / 0 0 0 0 0 TROY 66 39 69 46 72 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56/14
Hazardous weather outlook, Mar 8, 5:12 AM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 512 AM CST FRI MAR 8 2013 ALZ011>015-017>050-091230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 512 AM CST FRI MAR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT ACROSS PORTIONS OF CENTRAL ALABAMA FOR SEVERAL HOURS THIS AFTERNOON. OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:07 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.